Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 4, 2014, 7:52 PM EDT for 4 counties in Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 7:52 PM EDT (23:52 UTC)
- Expired
- Jun 4, 2014, 8:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Lee County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 20 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:15 PM EDT | HAIL 1 | Talbert, KY | NICKEL TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:51 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS53 KJKL 042352
SVRJKL
KYC025-129-189-193-050030-
/O.NEW.KJKL.SV.W.0049.140604T2352Z-140605T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
752 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
EASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 830 PM EDT
* AT 747 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWER
BUFFALO...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONICA...MAJOR...TALLEGA...CHESTNUT GAP...CANYON FALLS...LONE...
ATHOL...EVERSOLE...SOUTHFORK...LEROSE...COWCREEK...OAKDALE...
RICETOWN...GOBBARD...JETTS CREEK...COPEBRANCH...SEBASTIAN...
CHENOWEE...GUERRANT AND TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3749 8318 3726 8351 3751 8382 3763 8373
TIME...MOT...LOC 2351Z 298DEG 28KT 3750 8367
HAIL...1.25IN
WIND...60MPH
$$
GEOGERIAN2 follow-up statements
118
WWUS53 KJKL 050002
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EDT WED JUN 4 2014
KYC129-050012-
/O.CAN.KJKL.SV.W.0049.000000T0000Z-140605T0030Z/
LEE KY-
802 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3749 8379 3749 8375 3752 8374 3751 8369
3754 8365 3754 8363 3751 8362 3751 8360
3750 8358 3758 8355 3749 8318 3726 8351
TIME...MOT...LOC 0002Z 298DEG 28KT 3746 8358
$$
KYC025-189-193-050030-
/O.CON.KJKL.SV.W.0049.000000T0000Z-140605T0030Z/
OWSLEY KY-PERRY KY-BREATHITT KY-
802 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BREATHITT...NORTHWESTERN PERRY AND EASTERN OWSLEY COUNTIES UNTIL 830
PM EDT...
AT 801 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COWCREEK...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...CHENOWEE...GUERRANT...TURKEY...YEADON...LUCKY FORK...
HOUSTON...MORRIS FORK...SEBASTIAN'S BRANCH...VALJEAN...CANOE...
TALBERT...CROCKETTSVILLE...CURT...DUMONT...BUCKHORN...QUICKSAND...
HOWARD CREEK...KRAGON AND SALDEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3749 8379 3749 8375 3752 8374 3751 8369
3754 8365 3754 8363 3751 8362 3751 8360
3750 8358 3758 8355 3749 8318 3726 8351
TIME...MOT...LOC 0002Z 298DEG 28KT 3746 8358
HAIL...1.00IN
WIND...60MPH
$$
RAY623
WWUS53 KJKL 050009
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
809 PM EDT WED JUN 4 2014
KYC025-189-193-050030-
/O.CON.KJKL.SV.W.0049.000000T0000Z-140605T0030Z/
OWSLEY KY-PERRY KY-BREATHITT KY-
809 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BREATHITT...NORTHWESTERN PERRY AND EASTERN OWSLEY COUNTIES UNTIL 830
PM EDT...
AT 805 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOUSTON...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MORRIS FORK...SEBASTIAN'S BRANCH...VALJEAN...CANOE...TALBERT...
CROCKETTSVILLE...CURT...DUMONT...BUCKHORN...QUICKSAND...HOWARD
CREEK...KRAGON...SALDEE...SAUL...COPLAND...BEECH...HADDIX...WHICK...
LITTLE AND LOST CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3749 8379 3749 8375 3752 8374 3751 8369
3754 8365 3754 8363 3751 8362 3751 8360
3750 8358 3758 8355 3749 8318 3726 8351
TIME...MOT...LOC 0009Z 298DEG 28KT 3743 8352
HAIL...1.50IN
WIND...60MPH
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:12 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 4, 5:12 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 512 PM EDT WED JUN 4 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 445 PM EDT WED JUN 4 2014 AN AREA OF LOW PRESSURE IS TRACKING ACROSS THE OH VALLEY REGION WHILE THE CORRESPONDING MID LEVEL WAVE IS WORKING INTO THE CENTRAL GREAT LAKES AND LOWER OH VALLEY REGION. THE SFC LOW WILL TRACK TOWARD THE DELMARVA BY AROUND DAWN ON THU...WITH THE TRAILING COLD FRONT SAGGING SOUTH INTO THE REGION. AT THE SAME TIME THE MID LEVEL WAVE WILL MOVE ACROSS THE AREA. WITH A WARM AND VERY MOIST AIRMASS IN PLACE ACROSS THE REGION...TEMPS OUTSIDE OF THUNDERSTORMS GENERALLY IN THE LOW TO MID 80S AND DEWPOINTS INT HE MID 60S TO AROUND 70...INSTABILITY IN ON THE MODERATE SIDE WITH SBCAPE 1500-2000 J/KG. 0-6KM SHEAR IS ANALYZED IN THE 30 TO 45KT RANGE...SO SHEAR IS SUFFICIENT FOR SOME SEVERE THUNDERSTORMS AND SOME SUPERCELLS. THE RECENT RADAR TRENDS SEEM TO REASONABLY BE FOLLOWING THE TRENDS OF THE NEAR TERM MODELS SUCH AS THE HRRR. AFTER SOME MORE CELLULAR THIS SCENARIO TAKES A STRONG TO SEVERE LINE OR LINE SEGMENT EAST SOUTHEAST ACROSS MUCH OF THE CWA THROUGH 0Z...OR 8 PM EDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FROM ALL OF THE CWA. WITH THE BOUNDARY STILL LAGGING TO THE NORTH SOME ADDITIONAL REDEVELOPMENT OF POSSIBLE STRONG CONVECTION MAY DEVELOP IN BEHIND THIS. ANOTHER LINE OR AREA OF STRONG TO SEVERE CONVECTION WILL APPROACH THE SW PART OF THE CWA AROUND 7 PM AND CROSS THAT AREA THROUGH 10 TO 11 PM EDT. THEN...SOME SHOWERS OR STRATIFORM RAIN IS EXPECTED TO FOLLOW WITH A FINAL LINE OF SHOWERS AND SOME EMBEDDED THUNDER POSSIBLE AS THE FRONT SINKS SOUTH ACROSS THE AREA LATE TONIGHT. ONLY ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD LINGER ACROSS THE SOUTH INTO THE DAY ON THU AS THE COLD FRONT SLOWLY SAGS SOUTH INTO THE TN VALLEY. BEHIND THE BOUNDARY...A BRIEF PERIOD OF HEIGHT RISES AND UPPER LEVEL RIDGING WITH SFC HIGH PRESSURE NOSING INTO THE AREA FROM THE GREAT LAKES SHOULD PROVIDE DRY WEATHER OR MOSTLY DRY WEATHER THROUGH THE END OF THE PERIOD. HOWEVER...THE HIGH WILL SHIFT EAST LATE THU NIGHT AND SOME CONVECTION MAY DEVELOP AS THE AN UPPER LEVEL DISTURBANCE APPROACHES AND POSSIBLY REACTIVATES THE BOUNDARY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 443 PM EDT WED JUN 4 2014 MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE PERIOD BUT GREATER DIFFERENCES CROP UP WITH TIME WITH RESPECT TO MAGNITUDE AND TIMING OF SHORT WAVE DISTURBANCES THROUGH A PROGRESSIVE AND GENERALLY BROAD CONUS TROUGH LIKE FLOW. CORE OF THE WESTERLIES CONTINUE TO RUN SOUTH OF THE NORTHERN TIER...A BIT FURTHER SOUTH FOR MAIN STORM TRACKS THAN TYPICALLY FOUND THIS TIME OF YEAR. MODEL RUN TO RUN CONSISTENCY IS LACKING...AND CONSIDERING DIFFERENCES IN SOLUTIONS CONFIDENCE IN THE EXTENDED IS LOWER THAN USUAL. THIS IS REFLECTED IN THE BROAD BRUSH APPROACH TO THE FORECAST GRIDS... PARTICULARLY POPS. FOR SENSIBLE WEATHER SHORT WAVE RIDGING AND SFC HIGH PRESSURE WILL STILL BUILD INTO THE REGION BEHIND EXITING COLD FRONTAL SYSTEM EARLY IN THE PERIOD. HOWEVER...MODELS HINT AT A WEAK DISTURBANCE THAT MAY PROVIDE A GLANCING BLOW TO SEVERAL OF OUR SOUTHERNMOST COUNTIES FRIDAY. SATURDAY STILL LOOKS DRY WITH SURFACE HIGH PRESSURE IN CONTROL. BUT THE PATTERN LOOKS MORE UNSETTLED THEREAFTER AS EASTERN KENTUCKY MAY WIND UP WITHIN A STORM TRACK CORRIDOR...OR BROAD BAROCLINIC ZONE BEGINNING WITH A STORM SYSTEM THAT APPEARS DESTINED TO RIDE UP THE OHIO VALLEY LATE SATURDAY THROUGH SUNDAY. USED A BLEND OF MODEL GUIDANCE IN AN EFFORT TO MITIGATE TIMING DIFFERENCES IN DISTURBANCES AND GENERALLY RAN WITH LOW POPS THROUGH THE PERIOD. BASICALLY NUDGED TEMPERATURES TOWARDS LATEST GUIDANCE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 140 PM EDT WED JUN 4 2014 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH ABOUT 20Z...THEN CHANCES RAMP UP IN THE 20Z TO 6Z PERIOD. OVER THE NEXT HOUR SJS WILL BE AFFECTED...BUT OTHER TAF SITES SHOULD NOT EXPERIENCE MUCH ACTIVITY UNTIL 20Z OR AFTER. FROM 20Z OR AFTER...MOST PLACES ARE EVENTUALLY EXPECTING TO BE AFFECTED...WITH A POTENTIAL FOR BRIEF IFR. SOME STORMS 20Z TO 6Z COULD CONTAIN STRONG WINDS GUSTS POSSIBLE 50KT OR HIGHER ALONG WITH HAIL. ADDITIONALLY...THERE WILL BE LOCALIZED DENSE FOG IN SOME VALLEYS EARLY THIS MORNING. OUTSIDE OF ANY FOG AND PRECIP...MAINLY VFR IS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-059- 060-104-106>110-119-120. && SHORT TERM...JP LONG TERM...RAY AVIATION...JP
Hazardous weather outlook, Jun 4, 4:52 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 452 PM EDT WED JUN 4 2014 KYZ044-050>052-059-060-104-106>110-119-120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... INEZ...PIKEVILLE 452 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING LATE THIS EVENING AND TONIGHT. KYZ058-068-069-079-080-083>088-111>118-051100- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG 452 PM EDT WED JUN 4 2014 ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING THIS EVENING AND TONIGHT. JP/RAY
In the hours before
Special weather statement, Jun 4, 6:13 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 613 PM EDT WED JUN 4 2014 KYZ107-110-119-120-042300- JOHNSON-MARTIN-PIKE-FLOYD- 613 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 PM EDT WEDNESDAY EVENING... EXTREME SOUTHEASTERN JOHNSON... SOUTHERN MARTIN... NORTHERN PIKE AND NORTHEASTERN FLOYD. AT 613 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PLEASANT...OR 10 MILES EAST OF PRESTONSBURG...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HEENAN AROUND 620 PM EDT...HEISEY AROUND 625 PM EDT...RURAL AROUND 630 PM EDT... AFLEX AROUND 635 PM EDT...AFLEX AROUND 640 PM EDT... RESIDENTS CAN EXPECT BRIEF TORRENTIAL RAIN...GUSTY WINDS AS HIGH AS 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Local storm report, Jun 4, 7:04 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
704 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 2 NNW ENDICOTT 37.69N 82.65W
06/04/2014 E0.75 INCH FLOYD KY PUBLIC
REPORTED AT CAMP SHAWNEE. TIME IS ESTIMATED FROM RADAR.
&&
JPLocal storm report, Jun 4, 7:24 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 4 NW IRVINE 37.73N 84.03W
06/04/2014 E0.25 INCH ESTILL KY TRAINED SPOTTER
&&
ABESpecial weather statement, Jun 4, 7:31 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 731 PM EDT WED JUN 4 2014 KYZ044-050015- FLEMING- 731 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 815 PM EDT WEDNESDAY EVENING... FLEMING. AT 732 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF FAIRVIEW...OR 14 MILES NORTHWEST OF FLEMINGSBURG...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NEPTON AROUND 745 PM EDT...ELIZAVILLE AROUND 750 PM EDT...FLEMINGSBURG AROUND 755 PM EDT...DALESBURG AROUND 800 PM EDT...MOUNT CARMEL AROUND 805 PM EDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. RAY
Special weather statement, Jun 4, 7:33 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSON KY 733 PM EDT WED JUN 4 2014 KYZ044-050015- FLEMING- 733 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 815 PM EDT WEDNESDAY EVENING... FLEMING. AT 732 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF FAIRVIEW...OR 14 MILES NORTHWEST OF FLEMINGSBURG...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NEPTON AROUND 745 PM EDT...ELIZAVILLE AROUND 750 PM EDT...FLEMINGSBURG AROUND 755 PM EDT...DALESBURG AROUND 800 PM EDT...MOUNT CARMEL AROUND 805 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. RAY
Special weather statement, Jun 4, 7:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 742 PM EDT WED JUN 4 2014 KYZ068-079-080-086-116-050030- PULASKI-ROCKCASTLE-LAUREL-KNOX-CLAY- 742 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 830 PM EDT WEDNESDAY EVENING... NORTHWESTERN KNOX... EAST CENTRAL PULASKI... SOUTH CENTRAL ROCKCASTLE... WEST CENTRAL CLAY AND LAUREL. AT 742 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALLEY OAK... OR 12 MILES NORTHEAST OF SOMERSET...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BILLOWS AROUND 750 PM EDT...BUNCH AROUND 755 PM EDT...BERNSTADT AROUND 800 PM EDT... PITTSBURG AROUND 805 PM EDT...LONDON AROUND 810 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:44 PM EDT | Areal Flood Advisory | JKL | Elliott, Rowan | 76 min |
| Jun 4, 12:54 PM EDT | Flash Flood Watch | JKL | Bath, Elliott, Fleming, Floyd, Johnson, Magoffin and 8 more | 15 hr |
| Jun 4, 1:35 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 55 min |
| Jun 4, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Rowan | 29 min |
| Jun 4, 4:01 PM EDT | Areal Flood Advisory | JKL | Elliott, Rowan | 59 min |
| Jun 4, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 29 min |
| Jun 4, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 30 min |
| Jun 4, 5:37 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 23 min |
| Jun 4, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 28 min |
| Jun 4, 7:14 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Owsley | 46 min |
| Jun 4, 7:34 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 2 hr |
| Jun 4, 7:49 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Owsley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.